# SDR CA091208004

- Difficulty date: December 8, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Engine: Pwa JT15D4
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 310164801
- Condition: Worn
- Location: Engine
- Part time: 10,471 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DISASSEMBLY OF THE ENG REVEALED THAT THE NR 3.5 BEARING WAS FOUND HEAVILY WORN AND IMMANENTLY CLOSE TO FAILURE.  REPORT WAS WRITTEN TO DOCUMENT INVESTIGATION INTO UNUSUAL DAMAGE FOUND.  BRG SHOWED NO SIGNS OF DISCOLORATION OR ROUGH WEAR TO SUGGEST THAT IT WAS SUFFERING FROM A LACK OF LUBRICATION.  THE OIL TRANSFER TUBE THAT SUPPLIES OIL TO THE NR 3.5 BRG DID NOT APPEAR TO BE BLOCKED OR EVEN RESTRICTED.  HOWEVER, THE CAUSE OF THE DAMAGE/HEAVY WEAR COULD NOT BE DETERMINED.  THE SCORING ON THE BACK OF THE IMPELLER AND ON THE HP COMPRESSOR SHAFT WAS NOT BELIEVED TO BE RELATED TO THIS INCIDENT. IT WAS MOST LIKELY A RESULT OF THE FOD INCIDENT IN 2001 NOTED IN THE MX HISTORY.  ENGINE IS SCHEDULED TO BE RESTORED TO SERVICE UNDER AN O/H WORKSCOPE AT THIS SHOP VISIT. NO FURTHER WORKSCOPE INSTRUCTIONS WERE WARRANTED.
